| Model Number |
430006-62 |
| Medical Device Problem Code |
Unintended System Motion (1430)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
Event or Problem Description
It was reported that the single port needle driver instrument was not responding to the commands.The customer reported event has no report of patient injury.Intuitive surgical inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue was identified during the last surgical procedure on (b)(6) 2025.The issue occurred with the surgeon¿s head inside the surgeon console¿s high resolution stereo viewer (hrsv) while surgeon was attempting to manipulate instruments from the surgeon side console (ssc).The movements of the surgeon scaled appropriately to the needle driver.The timing of the needle driver was appropriate.There was no shakiness or friction observed.The needle driver did not move in the intended direction since surgeon indicated left, and it moved down.The issue was persistent.The procedure was completed with no patient injury and no delays.Images were not available for review.
Event or Problem Description
Refer to h11 for follow-up information.
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the single port needle driver instrument for failure analysis investigation.Failure analysis replicated and confirmed the customer reported complaint.The instrument was analyzed and found to have several pieces of broken roll gears inside the housing.During a manual articulation of the inputs, the instrument failed to rotate the main tube.It was noted that the broken gear prevented the main tube from articulating.The instrument failed imprecise motion during functional testing on the in-house syst due to the broken roll gear.The single port needle driver instrument was found to have imprecise motion.The instrument was installed on an in-house system and driven.The instrument exhibited imprecise motion when the mtm (master tool manipulator) was twisted in the roll direction, likely due to the broken idler roll gear.The grip tips moved in the direction commanded and opened and closed properly without any issues.Additional evaluation of the single port needle driver instrument was found with two of the guiding pins broken.The broken piece was returned, measuring roughly 2.62mm x 3.35mm and 3.06 x 3.84m in size.The guiding pins are located within the proximal end of the instrument and secure the housing to the instrument chassis.The probable root cause is attributed to damage during use or reprocessing.Damage can result from mechanical impact, such as an accidental drop of the instrument.Improper cleaning during reprocessing, such as prolonged exposure of the instrument to harsh cleaning agents, can lead to cracking and subsequent breakage.
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the single port needle driver instrument for advance failure analysis (afa) investigation.The instrument was analyzed and initial findings were partially confirmed.The instrument exhibited a broken roll gear, specifically a roll idler gear which transfers the rotation of the input disk subassembly to the roll output which is connected to the instrument's main tube.The roll idler no longer transfers the rotation between the two components, and manually articulating the main tube did not result in the expected rotation of the input disk.When placed on the in-house system, it was observed that the main tube did not rotate when commanded with the master tool manipulator (mtm) on the surgeon side console (ssc).With the instrument's wrist and joggle joint bent and commanding the instrument to roll, the instrument's distal end would move in a circle, which appeared to be unintuitive motion as the circular motion was unexpected as the expected motion was for the distal end of the instrument to stay in a consistent location and only spin/roll.Additionally, in certain orientations over the range of the roll direction, the instrument's distal tip moved opposite as commanded by the mtm.For example, in the orientations the distal tip of the instrument would move upwards when commanded downwards with the mtm.
Event or Problem Description
Refer to h11 for follow-up information.